Return to the Menopause Forum | Post a Follow-Up

 o
Vivelle and Prometrium.... Turning into a b*tch

Posted by lydia1959 (My Page) on
Sat, Jun 5, 10 at 22:51

Been on .025 Vivelle patch (2X a week) and 100 mg Prometrium (2 weeks of the month)for a month now. I am weepy, angry, moody, anxious & depressed. Are these side effects of these 2 hormones? If so, will they go away?

I am peri menopausal. Tests showed high estrogen at the beginning on my cycle and non-existent estrogen in the later part. Progesterone was low throughout. My periods have been mostly normal for the past year, but I have skipped a few. For years I have had bad cramping that lasts almost a week starting at ovulation, sometimes continuing during the first half of my period. The OTC Progesterone cream from yams is helpful for the pain since my gyn cut off my Darvocet supply.

I read Suzanne Somers "Breakthrough" and was super excited about trying these things... the combination seems to help so many women. I was hoping for an increase in energy and mood, instead I have become miserable.

Should I give up on the Vivelle and Prometrium? Does it sound like a raise in one or the other would be helpful? TIA


Follow-Up Postings:

 o
RE: Vivelle and Prometrium.... Turning into a b*tch

Since I've got no responses I'll give a quick update. I tried taking the Vivelle (estrogen) a day late and I became super depressed, weepy and tired. I tried taking extra Prometrium and that didn't help at all either. This week I experimented by adding a extra half of a Vivelle patch to the full patch and I think that has helped. I feel less tired, more upbeat, less angry.

For me I think I need more estrogen to balance out the progesterone.


 o
RE: Vivelle and Prometrium.... Turning into a b*tch

.25 is a super low dose and usually used only to help with maintaining bone health. I'd ask your doc for a .5 or minimum .35. Plus the rx will last you longer and you won't have the inconvenience of having to cut your dots.


 o
RE: Vivelle and Prometrium.... Turning into a b*tch

Hello Pastapup or anyone...! I note pp that you seem to be educated on the above bhrt and was wondering if this is what you take? I'm considering starting Vivelle Dot and Prometrium cyclically (i've been researching for awhile).. I'm 4 years post meno and early at that.. having my last period at age 44 now 48.. toughed out all the usual suspect symtoms but now 3-4 years into post meno... I've started bad v atrophy, bone loss, bladder issues, libido loss, brain fog..etc. I was just hoping to get some insigh into dosage and maybe what to expect in the first few months.. I have a gyni who is pretty good but she is not a supporter of cyclic method... (getting a period) and yet alot of what I have researched said this is the best way.. Anyway, I noticed your post was this year and thought you might still be around.. as many of the posts I have read are much older... thankyou.


 o
RE: Vivelle and Prometrium.... Turning into a b*tch

I have been taking one Prometrium pill (100 mg) a day and one shot of Estrogel (normal dose is 2 shots - but my doctor told me one). I have been on it for 5 years now - menopause hit at 57. I have naturally very dry skin which is why I decided to take it - and had no health issues to prevent me from trying it. I have never had a hot flash - heck I have never been warm in my life. There is a good chance that my doctor will want to start weaning me off it come Nov. 2013 at my next physical since I will have been on it for 5 years. But I have not suffered any mood swings from it. I am as I have always been - allergic to nearly everything - but with perfect blood pressure. It is a wonder I could take HRT.


 o
RE: Vivelle and Prometrium.... Turning into a b*tch

I'm newly post menopausal and have been on the Vivelle Dot .0375 for 3 months, Prometrium 200 every 3 months for ten days. I'll be taking the Prometrium for the first time this week. The Vivelle Dot has given me my life back, seriously. The only issue I've been having is that I think that it's been wearing off too quickly. I change it every 3 1/2 days, but have noticed that I have some insomnia and moodiness at 2 to 2 1/2 days (still not as bad as before the patch).

I'm not sure if I need to change it more often or increase the dose.

Peri menopause was awful and went on forever. Menopause waited until I turned 58, I thought it would never happen.


 o Post a Follow-Up

Please Note: Only registered members are able to post messages to this forum.

    If you are a member, please log in.

    If you aren't yet a member, join now!


Return to the Menopause Forum

Information about Posting

  • You must be logged in to post a message. Once you are logged in, a posting window will appear at the bottom of the messages. If you are not a member, please register for an account.
  • Please review our Rules of Play before posting.
  • Posting is a two-step process. Once you have composed your message, you will be taken to the preview page. You will then have a chance to review your post, make changes and upload photos.
  • After posting your message, you may need to refresh the forum page in order to see it.
  • Before posting copyrighted material, please read about Copyright and Fair Use.
  • We have a strict no-advertising policy!
  • If you would like to practice posting or uploading photos, please visit our Test forum.
  • If you need assistance, please Contact Us and we will be happy to help.


Learn more about in-text links on this page here